I am feeling great. I believe that I have mostly recovered from the high-dose steroids. I have also had some severe dizzy spells and muscle weakness; then I saw that my magnesium levels were very low and this was likely the cause. Prograf causes you to waste magnesium and even though I was taking 3200 mg a day, it was not enough. I take more now. Also my doctor felt it was likely exacerbated by an inner ear issue and started Claritin and Nasarel and this has also helped. Today, I forgot that I was ill, I love those days.
A young man, a patient of mine, was recently admitted to the hospital, his grandmother commented to one of the nurses there on 3 South, named Windy (she is a great nurse, but, of course, so are also the nurses that I have met at Kaiser), how it was sad that Dr Anderson left his practice and had abandoned her grandson. Windy reassured her and showed her the web-site (Its mere existence being my own personal HIPPA waiver. In my case, personal knowledge of my medical condition actually has been helpful to others and continues keep alive my desire to teach.) She was both moved and relieved that my absence was not of my own choice.
While getting labs, I dropped by to visit this young man and reassured him that I would always be his doctor. I am very concerned about him. Then it occurred to me, there must be other patients who feel the same way. If anyone knows any of these patients, please reassure them for me that I am still here, my goal is to return to work and I will remain their doctor as long as I can. I also wish to express my deep thanks to my partners for their continued care of my patients.
After visiting this young man, I stopped by operating room to see Susan, a friend there, that had a gift for me. It was base-relief sculpture of the 'tree of life'. What a beautiful gift. This actually reflects a deep personal symbolism in my life that I alluded to previously, but is unknown to her. I thank her for it.
I looked at the board where all the cases were listed and had this desire to put on some scrubs and get back to work, but alas, I am an obedient and compliant patient and will abide by my doctor's orders and wait until she give me the 'green light' to return to work. Right now she is saying February. The most difficult day ever was when she told me to shut down my practice, it felt like my heart was torn out that day. Caring for others is who I am, I felt like I lost a piece of me that day. My next happiest day will be when I find myself with a ureteroscope in one hand and a 200 micron Holmium laser fiber in the other while blasting an elusive ureteral stone, what joy. Not as Bruce Willis in Armageddon, but like Michelangelo (I always tell my residents, don't drill the stone, sculpt it.)
To all of my patients, I will return and remain your physician as long as I can. This is my goal, this is my hope.
This gift from Drs' Stapp, Nanigian and Takahashi included a donation to plant 30 trees around the world.
Hi Kevin, well you can see what time I'm writing this post (2:30AM). Can't sleep could be the Decadron I took yesterday, otherwise feel pretty good. It is so funny that your post had something to do with "Life". My last post was a poem called "Life", which says, Life is not measured by the number of breaths we take but by the number of moments that take our breath away". We continue to connect in so many ways. I'm looking forward to the Amyloidosis meeting on Saturday. I have email Dena and she does have some interesting information especially about the support group back east. I'm glad I didn't involve myself. Hopefully, this support group will be just a wonderful as the heart transplant support group in Santa Clara. When did you first feel the side effects of Decadron the first time you took the drug. I think you said by Saturday. My cloyshorine count went down from 311 to 237. Still a good number but hopefully it won't drop further before biopsy on Tuesday. See you on Saturday and hope all is well. Tell Barbie hi and we miss you both. love debbie douglas
Post a Comment